Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 6, 2007, 4:36 PM MDT for Elbert County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 4:36 PM MDT (22:36 UTC)
- Expired
- Aug 6, 2007, 5:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 062236 SVRBOU COC039-062330- /O.NEW.KBOU.SV.W.0134.070806T2236Z-070806T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 436 PM MDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 530 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTH OF ELBERT...OR ABOUT 25 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBERT. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3921 10457 3913 10458 3914 10425 3928 10426 $$
2 follow-up statements
000 WWUS55 KBOU 062254 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 454 PM MDT MON AUG 6 2007 COC039-062330- /O.CON.KBOU.SV.W.0134.000000T0000Z-070806T2330Z/ ELBERT CO- 454 PM MDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR CENTRAL ELBERT COUNTY... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF FONDIS...OR ABOUT 30 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBERT. LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3923 10454 3914 10454 3914 10420 3930 10421 $$
000 WWUS55 KBOU 062323 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT MON AUG 6 2007 COC039-062331- /O.EXP.KBOU.SV.W.0134.000000T0000Z-070806T2330Z/ ELBERT CO- 521 PM MDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY EXPIRED AT 530 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. ALTHOUGH IT HAS WEAKENED...IT WILL STILL PRODUCE SMALL HAIL...VERY HEAVY RAIN ...WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL WARNINGS MAY BE ISSUED IF THE STORM REINTENSIFIES. LAT...LON 3923 10454 3914 10454 3914 10420 3930 10421 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:20 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 6, 3:20 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT MON AUG 06 2007 .SHORT TERM...A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINS IN PLACE OF NORTHERN AND EASTERN COLORADO TODAY WITH MODEL FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES AROUND 1.25 INCHES. A SURFACE LOW OVER SOUTHEAST COLORADO HAS PRODUCED A RATHER INNOCUOUS WIND FIELD. BUT ALOFT...SOUTHWESTERLY FLOW OF 30-40 KNOTS AT 500 MB IS PROVIDING SOME SYNOPTIC SCALE FORCING TO ORGANIZE SHOWER ACTIVITY. RADAR DEPICTS SHOWERS OVER THE CENTRAL MOUNTAINS...MOVING ALONG A NORTHEASTERLY TRACK. EXPECT SCATTERED SHOWER ACTIVITY TO CONTINUE INTO THE EVENING AND THEN DISSIPATE. THE WATER VAPOR SATELLITE LOOP DOES NOT REVEAL ANY SHORT WAVE AXIS OVER COLORADO...SO IT IS DIFFICULT TO PINPOINT ANY BACK EDGE TO THIS AFTERNOONS DEVELOPING ACTIVITY. BY LATE EVENING...MOST OF THE AIRMASS ACROSS COLORADO SHOULD BE OVERTURNED AND SHOWERS SHOULD BEGIN DECREASING. FOR TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE...AND IT APPEARS THERE WILL BE A BIT MORE SOUTHEASTERLY FLOW ACROSS THE NORTHEAST PLAINS. THIS MAY PRODUCE A DENVER CYCLONE WHICH COULD POOL MOISTURE ALONG THE FRONT RANGE CORRIDOR. DAYTIME HEATING SHOULD DESTABILIZE THE AIRMASS...AND ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS SHOULD RESULT. MODEL SOUNDINGS SHOW PRECIPITABLE WATER VALUES COMPARABLE TO TODAYS VALUES. MODERATE WINDS ALOFT SHOULD KEEP STORMS MOVING...BOTH THIS EVENING AND TOMORROW...BUT INTENSE RAINFALL RATES MAY STILL CAUSE LOCAL FLOODING. .LONG TERM...KEPT POPS GOING OVERNIGHT TUES AS DISTURBANCE MOVG THRU NEBR AND WY SHOULD KEEP PRECIP GOING PAST MIDNIGHT ON THE PLAINS. PRECIP SHOULD DCRS BY DAYBREAK WED. UPR RDG WL REMAIN STATIONARY OVER THE SOUTHEASTERN STATES THROUGH MIDWEEK. AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST...THE FLOW ALF WL BCM MORE SWLY. FOR THE REST OF THE WEEKM...MOST OF THE MONSOONAL MSTR WL BE STEERED EAST OF THE WEEK. THIS WILL LEAD TO DRIER AND WARMER WEATHER RETURNING TO THE FORECAST AREA FOR WED THRU FRIDAY. ISOLD HIGH BASED TSTMS WL BE PSBL ON THE MTNS...BUT THE PLAINS WILL REMAIN DRY FOR THE MOST PART. TEMPS WL BE VRY WARM THIS WEEK...WITH FEWER CLDS EACH AFTN...TEMPS WL BE WELL INTO THE 90S ON THE PLAINS. RDG WL GRADUALLY EXPAND BACK WWD INTO THE SOUTHWEST FOR THE WKND. AS ANTICYCLONIC CIRCULATION DVLPS OVER THE FOUR CORNERS REGION THIS WEEKEND...THE PLUME OF MONSOONAL MSTR LOOKS TO REDEVELOP OVR THE MTNS. FEW CHANGES MADE TO CURRENT FCST. && .AVIATION...LITTLE CHANGE FROM PAST COUPLE DAYS WITH CONVECTION AFFECTING THE ARRIVAL/DEPARTURE GATES DURING THE AFTERNOONS AND EVENINGS. HEAVY THUNDERSTORM RAINS WILL LIKELY BRING AT LEAST BRIEF MVFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/046
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT MON AUG 06 2007 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT MON AUG 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING AS A MOIST AIRMASS REMAINS OVER THE FORECAST AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...WITH RAINFALL RATES OF AN INCH OR MORE PER HOUR. WINDS ALOFT ARE A BIT STRONGER TODAY THAN IN THE PAST WEEK...SO STORMS WILL MOVE A LITTLE FASTER THAN THE PAST FEW DAYS. HOWEVER...RAINFALL RATES WILL STILL BE HIGH ENOUGH TO PRODUCE AT LEAST MINOR FLOODING. SEVERAL LOCATIONS ON THE EASTERN PLAINS AND IN PARTS OF THE DENVER METRO AREA SAW PRETTY SUBSTANTIAL RAINFALL LAST EVENING AND OVERNIGHT AND CONSEQUENTLY THE THREAT OF FLOODING WILL BE INCREASED IN THOSE AREAS IF THEY HAPPEN TO EXPERIENCE MORE RAINFALL THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BEST CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AS THE DEEP MOISTURE WILL REMAIN OVER COLORADO. SOME LOCALLY HEAVY RAIN IS LIKELY...HOWEVER WINDS ALOFT WILL BE STRONG ENOUGH TO HELP MOVE STORMS ALONG... MINIMIZING THE THREAT OF FLASH FLOODING. FOR WEDNESDAY THROUGH FRIDAY A DRIER AIRMASS WILL DEVELOP OVER THE AREA WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM ALONG WITH WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:22 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Aug 6, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 20 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.